I have used illegal drugs in the past, none for the last 4 years. I am worried my doc. will not let me have wellbutrin. It seems like the best drug for me due to the sexual part and also the up mood
25 Sep 2011
That's a tough one, as I would say that a majority of people taking SSRI's, mood stabilizers and anti-psychotics have the same problem. I read that statistically this can be up to 70% of people.
However, are you sure that the problem will just dissipate if you quit taking the drugs, because if you are in a depressed mode, that could be a reason for sexual dysfunction as well. Also, weigh up the benefits of quitting the drugs, versus the possibility of having a major depressive or manic episode also. You need to decide which is of more importance to you; because if you are mentally doing well otherwise, it might be a shame to rock the boat and set yourself back in that area again.
25 Sep 2011
The sexual side effects is one unfortunate downside of most antidepressants. You are right in that Wellbutrin seems to have less chance of causing this for most people. Just explain to your doctor that you are unsatisfied with your present antidepressant because of the sexual side effects and ask to try Wellbutrin. Nothing ventured, nothing gained. All the doctor can do is say he doesn't think it a good idea. Certainly having as normal a life as possible is important so I bet he will understand.
Keep in mind that you will have to taper off the present antidperessant, not stop cold turkey. Nice thing about Wellbutrin is you can take it along with most other antidepressants so you can start it while tapering the SSRI.
26 Sep 2011
I take SSRI's and I have the same problem with the sexual side effects. It's just one of the unfortunate side effects that I and most of us have to deal with. But I look at it this way, I would rather deal with the side effects and have peace in my life than to spend my life depressed, anxiety ridden, and in pain. Don't worry, you'll be ok. Just talk with you doctor again and see what you can do. Hope you feel better.
27 Sep 2011
I don't see any reason why they wouldn't substitute the SSRI with (most likely) generic Wellbutrin. I did it. It wasn't easy getting off the SSRI but my sex life was shot. Get off of it as soon as you can. But you DO have to taper. There are some that have had lasting side effects even after getting off the SSRIs truly.
What a joke. They make you feel like a zombie, can't enjoy sex and believe me, they ADDICT you to them (in my opinion). In my family everyone that has taken them is still on them -- for years. Come on, these are NOT controlled substances? Paxil, Zoloft, Prozac and all the rest should be IMHO.
Wellbutrin is a mild dopamine re-uptake inhibitor and at the dose they will probably give you, you will barely notice that you are taking it. I don't notice any big high at all and 300 Mg's is what I take. Maybe the doctor won't know that it is a dopamine RI, who knows?
Plain old Valium with the long half-life works best for me too, if you feel to UP from the (generic) Wellbutrin.
Good Luck and try not to be so hard on yourself. You've been through a lot.
22 Dec 2011
I read your replies & questions & I commend you for reaching out for help & for sharing with us your story. How are you doing now during the holidays & did you get a chance to get the wellbutrin or bupropion prescribed from your doctor? You should participate in events & meetings that people in recovery attend. I hope you don't let the obstacles get in your way, we all have problems & you deserve to be happy. Life is already hard enough, give yourself credit & don't be so hard on yourself. You have accomplished a lot & you have plenty of room for self-love & growth. Just be honest with yourself & others & keep your head up always!
You should try not 2 worry because the Wellbutrin is not a narcotic & a lot of people that suffer from depression take it. Also, a lot of recovering addicts & recovering alcoholics take it too. You are not alone & please hang in there. You should try to attend AA or NA meetings & perhaps find a doctor that you can communicate better with. If you are not satisfied with your present doctor, you do have a right to change them anytime you want to. I hope & pray for the best for you & please keep hanging in there. Keep us posted & good luck to you.
- Wellbutrin Information for Consumers
- Wellbutrin Information for Healthcare Professionals (includes dosage details)< / span>
- Side Effects of Wellbutrin (detailed)< / span>
Search for questions
Still looking for answers? Try searching for what you seek or ask your own question.
Hi I started taking wellbutrin lately switching from serteral due to sexual dysfunction? I was taking 150 and still felt rather depressed now Im ...
1 answer • 30 Jun 2010
Sexual Dysfunction, SSRI Induced - will wellbutrin help me as much as citalopram, want some sex life
Does anyone know what will help me at least try to have some kind of sex life. I'e been on citalopram for about six months now, and even though ...
3 answers • 16 Jun 2011
I've been on 40mgs of celexa, then the Dr gave me 75mgs of Wellbutrin to counter the decline in sexual desire. It didn't make too much of ...
4 answers • 10 Jul 2011
Sexual Dysfunction, SSRI Induced - Hi All, I went to my P Doc Monday, I am tapering off these SSRI'S
... and starting wellburtin. I was worried she would not go for that. All that worry for nothing. Well unless I develop serotonin syndrome, or Status ...
6 answers • 4 Oct 2011
Sexual Dysfunction, SSRI Induced - I'm 36 & have been on an SSRI/SNRI (currently Cymbalta) since age
... 22. For the last 14 years, I've been looking for something that reverses the dysfunction. I also have ADHD & take 60mg/day of Adderall. ...
2 answers • 16 Feb 2013